advertisement
Question
Posted by: XXX | 2012-03-18

Being on the same pill for over 6 years

Hi doc

I have been on Melodene for over 6 years (since my gynae diagnosed me with PCOS)...Prior to that my periods were very irregular and very painful that I was feeling sick and fainty...while on Melodene everything was wonderful and I haven''t had any period pains or PMS and only by looking at the pills I knew when I''m gonna have my period. Recently I have noticed that prior to my period I get very emotionally sensitive, agitated, paranoid and just moody. While on period I experience 3 day headache and crave chocolate badly and just after the period also get weird cravings. I''m gonna b 30 this year and I was wondering if my hormones change and taking same pill for so long doesn''t make it work the same. Can you perhaps advise if one should change the pill after taking the same one for many years? Does age and change of hormones changes the way the pill works? (I was on Minerva for a couple of months 2 years ago but picked up 13kg because I couldn''t stop eating chocolates and there was this void where no matter how much i ate i wasn''t satisfied. Only reason I took it was because I wanted my breast to get bit bigger but didn''t realise how crazy my appetite would be and make me pick up 13kg in one month! so was put back on Melodene and still on it. Should I consider changing the pill as per above concerns?

Please advise and thank you so much in advance.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

There is no reason to change pills just because you have been on the same one for a long time. Most women have some PMS symptoms and yours seem quite mild. What you had on Minerva sounds much worse.
Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: gynaedoc | 2012-03-23

There is no reason to change pills just because you have been on the same one for a long time. Most women have some PMS symptoms and yours seem quite mild. What you had on Minerva sounds much worse.
Best wishes

Reply to gynaedoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement